Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS El Paso, TX

August 13, 2012Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Aug 13, 2012, 4:14 PM MDT for Hudspeth County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2012, 4:14 PM MDT (22:14 UTC)
Expired
Aug 13, 2012, 5:00 PM MDT
In force
46 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 192 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2012-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2012-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2575 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WUUS54 KEPZ 132214
SVREPZ
TXC229-132300-
/O.NEW.KEPZ.SV.W.0061.120813T2214Z-120813T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
414 PM MDT MON AUG 13 2012

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 500 PM MDT/600 PM CDT/

* AT 403 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF VAN HORN...MOVING WEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INDIO RANCH...
  ALLAMOORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

&&

LAT...LON 3068 10501 3068 10507 3074 10512 3074 10516
      3078 10519 3079 10524 3078 10526 3080 10528
      3129 10536 3112 10490 3070 10491 3066 10499
TIME...MOT...LOC 2213Z 102DEG 10KT 3102 10498

$$

PARK
1 follow-up statement
607 
WWUS54 KEPZ 132252
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
452 PM MDT MON AUG 13 2012

TXC229-132302-
/O.EXP.KEPZ.SV.W.0061.000000T0000Z-120813T2300Z/
HUDSPETH TX-
452 PM MDT MON AUG 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUDSPETH COUNTY
WILL EXPIRE AT 500 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.

LAT...LON 3068 10501 3068 10507 3074 10512 3074 10516
      3078 10519 3079 10524 3078 10526 3080 10528
      3129 10536 3112 10490 3070 10491 3066 10499
TIME...MOT...LOC 2252Z 102DEG 10KT 3104 10510

$$

PARK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:46 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 13, 1:46 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
146 PM MDT MON AUG 13 2012

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL RESULT IN SEASONABLY WARM TEMPERATURES
MOST OF THIS WEEK BUT ENOUGH MOISTURE WILL FLOW INTO THE REGION
TOP PRODUCE A FEW MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY. SHOWERS AND THUNDERSTORMS MAY INCREASE FRIDAY AND SATURDAY AS
A WEAK COLD FRONT ENTERS THE AREA.

&&

.DISCUSSION...
COLD FRONT WAS MOVING SOUTHWARD ACROSS SOUTHERN PORTIONS OF THE
CWA THIS MORNING/EARLY THIS AFTERNOON WHILE A VERY WEAK UPPER
DISTURBANCE WAS LOCATED OVER THE CWA. AIR MASS WAS SOMEWHAT MOIST
AND WEAKLY UNSTABLE WITH PRECIPITABLE WATER AT 1.1 INCH WHILE CAPES
WERE AROUND 500 J/KG. THESE FACTORS INDUCED SOME SHOWERS ACROSS A
FEW AREAS MAINLY SOUTH OF LAS CRUCES THIS MORNING WITH NEWER
CONVECTION DEVELOPING OVER THE MOUNTAINS EARLY THIS AFTERNOON.
DIURNAL HEATING...UPSLOPE FLOW PLUS UPPER DISTURBANCE SHOULD
INITIATE MAINLY ISOLATED STORMS THROUGH THE AFTERNOON WITH
ACTIVITY PERSISTING INTO THE EVENING.

MAINLY EAST TO WEST ORIENTED UPPER RIDGE WILL REMAIN ACROSS
CENTRAL OR SOUTHERN NEW MEXICO INTO THURSDAY WITH ASSOCIATED
WARMER AIR ALOFT LIMITING INSTABILITY WITH AFTERNOON CAPES ONLY
AROUND 500 J/KG ACROSS THE LOWLANDS. LOW LEVEL EASTERLY WINDS WILL
ADVECT SOME MOISTURE INTO THE AREA HOWEVER WITH WARM AFTERNOON
TEMPERATURES INITIATING MAINLY ISOLATED CONVECTION EXCEPT FOR
SCATTERED/GREATER COVERAGE OVER THE HIGHER MOUNTAINS.

BEGINNING FRIDAY SITUATION BECOMES MORE COMPLEX AS MODELS FORECAST
A COLD FRONT TO DROP SLOWLY SOUTHWARD INTO THE CWA WITH GFS
INDICATING BOUNDARY AND ASSOCIATED CONVERGENCE ZONE BECOMING
ALMOST STATIONARY ACROSS THE SOUTHERN ZONES. FLOW ALONG THE
BOUNDARY WILL TRANSPORT ABUNDANT MOISTURE FROM THE SOUTH AND
SOUTHEAST WITH DEWPOINTS PUSHING INTO THE 55 TO 60 F RANGE AND
PRECIPITABLE WATER INCREASING TO AROUND 1.2 TO 1.5 INCHES. WITH
AIR MASS REMAINING UNSTABLE FORCING ALONG THE FRONT PLUS WEAK
WAVES ALOFT ARE THEREFORE EXPECTED TO GENERATE INCREASING
CONVECTION FRIDAY AND SATURDAY.

&&

.AVIATION....VALID 14/00Z-15/00Z.
VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS. MID-LEVEL BKN LAYER
AROUND EL PASO IS ASSOCIATED WITH A WEAK MCV OVER THE AREA. CLOUDS
HAVE MOSTLY BROKEN UP EXCEPT IN EXTREME WEST TEXAS...WHICH WILL SEE
MID-CLOUDS SCATTER OUT BEFORE 00Z THIS AFTERNOON.  SCATTERED
MOUNTAIN THUNDERSTORMS ARE EXPECTED...WITH ISOLATED THUNDERSTORMS
MAKING IT INTO THE LOWLANDS.  A WEAK UPPER DISTURBANCE MOVING ACROSS
NORTHERN NEW MEXICO TONIGHT MAY HELP MAINTAIN A FEW ISOLATED SHOWERS
AND WEAK THUNDERSTORMS ACROSS THE AREA AFTER MIDNIGHT.

EXPECT SIMILAR CONDITIONS TUESDAY WITH SCATTERED MOUNTAIN
THUNDERSTORMS AND ISOLATED COVERAGE IN THE LOWLANDS.

&&

.FIRE WEATHER...
MONSOON RIDGE WILL SLOWLY SHIFT WESTWARD OVER THE NEXT COUPLE OF
DAYS...ALLOWING WEAK DISTURBANCES EMBEDDED IN THE NORTHWESTERLY FLOW
ALOFT TO SKIRT THE AREA.  THIS WILL LEAD TO A SLIGHT UP-TICK IN
AFTERNOON/EVENING THUNDERSTORM COVERAGE OVER THE NEXT FEW
DAYS...THOUGH STORMS WILL TEND TO FAVOR HIGHER TERRAIN AREAS WITH
ISOLATED ACTIVITY IN THE LOWLANDS.  A BACKDOOR COLD FRONT MAY SNEAK
INTO THE PICTURE ON THURSDAY...INCREASING CHANCES OF MORE WIDELY
SPREAD PRECIPITATION THURSDAY AND FRIDAY.  IN THE MEANTIME...EXPECT
LIGHT WINDS AND TEMPERATURES CONTINUING TO RUN 5 TO 8 DEGREES ABOVE
NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 77  97  76  99  75 /  20  10  20  10  10
SIERRA BLANCA           67  92  69  93  69 /  20  10  20  10  10
LAS CRUCES              69  95  70  97  69 /  20  10  20  10  10
ALAMOGORDO              69  93  71  99  70 /  30  20  30  10  10
CLOUDCROFT              49  71  53  75  53 /  40  30  30  30  30
TRUTH OR CONSEQUENCES   70  94  72  98  71 /  30  20  30  10  20
SILVER CITY             63  86  65  90  64 /  30  30  40  20  20
DEMING                  70  94  72  97  70 /  20  10  20  10  20
LORDSBURG               69  99  71  96  71 /  30  20  20  20  20
WEST EL PASO METRO      77  96  78  99  77 /  20  10  20  10  10
DELL CITY               68  97  71  99  71 /  30  20  20  20  10
FORT HANCOCK            72  98  73 102  71 /  20  10  10  10  10
LOMA LINDA              67  90  70  94  69 /  20  10  20  10  20
FABENS                  73  99  76 102  73 /  20  10  20  10  10
SANTA TERESA            73  95  75  99  74 /  20  10  20  10  10
WHITE SANDS HQ          71  93  73  98  73 /  20  10  20  10  20
JORNADA RANGE           66  95  68  99  67 /  20  20  30  10  20
HATCH                   67  94  69  97  67 /  20  20  30  10  20
COLUMBUS                71  95  72  97  71 /  20  10  20  10  20
OROGRANDE               73  95  75 101  74 /  20  20  20  10  10
MAYHILL                 58  80  62  86  62 /  40  30  30  30  30
MESCALERO               56  83  58  89  57 /  40  30  40  30  30
TIMBERON                56  79  60  87  59 /  40  30  30  30  30
WINSTON                 58  85  62  89  60 /  40  30  40  20  30
HILLSBORO               64  89  67  95  65 /  30  20  30  20  20
SPACEPORT               68  94  71 100  69 /  30  20  30  10  20
LAKE ROBERTS            60  89  62  92  60 /  30  30  40  20  30
HURLEY                  65  89  66  92  65 /  30  20  30  20  20
CLIFF                   61  97  64  98  62 /  30  20  30  20  20
MULE CREEK              57  92  60  92  59 /  30  30  30  20  30
FAYWOOD                 64  89  65  91  64 /  30  20  30  10  20
ANIMAS                  66  98  68  95  67 /  20  20  20  20  20
HACHITA                 66  97  68  97  66 /  20  20  20  20  20
ANTELOPE WELLS          66  96  68  94  67 /  20  20  20  20  20
CLOVERDALE              64  91  67  90  63 /  20  30  20  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/25 HARDIMAN
Hazardous weather outlook, Aug 13, 11:07 AM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1107 AM MDT MON AUG 13 2012

NMZ401>417-TXZ418>424-141730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1107 AM MDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL OCCUR. LOCALLY HEAVY RAINS
POSSIBLE WITH ISOLATED LOCATIONS RECEIVING UP TO AN INCH OF RAINFALL
RESULTING IN A RISK OF MINOR FLOODING. WINDS MAY GUST TO 40 MPH
WITH A FEW STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW SHOWERS AND THUNDERSTORMS TUESDAY THROUGH FRIDAY WITH UP TO AN
INCH OF RAIN FALLING OVER VERY ISOLATED LOCATIONS. SHOWERS AND
THUNDERSTORMS INCREASING SATURDAY AND SUNDAY WITH LOCALLY HEAVY
RAINS AND FLASH FLOODING POSSIBLE OVER A FEW AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY TO MONITOR AND REPORT
LOCALLY HEAVY RAINS AND FLOODING.

ROGASH

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.